Alert archive / Oklahoma / Frost Advisories in 2020
Frost Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this frost advisory at May 8, 2020, 2:16 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at May 9, 2020, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2020, 2:16 PM CDT (19:16 UTC)
- In effect from
- May 9, 2020, 2:00 AM CDT
- Expired
- May 9, 2020, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199 WWUS74 KTSA 081916 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 216 PM CDT Fri May 8 2020 ARZ001-002-010-011-OKZ054>058-061>063-068-069-090930- /O.NEW.KTSA.FR.Y.0002.200509T0700Z-200509T1300Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 216 PM CDT Fri May 8 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SATURDAY... * WHAT...Temperatures between 32 and 36 will result in frost formation. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From 2 AM to 8 AM CDT Saturday. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. Bring your pets indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
653 WWUS74 KTSA 090903 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 403 AM CDT Sat May 9 2020 ARZ001-002-010-011-OKZ054>058-061>063-068-069-091300- /O.CON.KTSA.FR.Y.0002.000000T0000Z-200509T1300Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 403 AM CDT Sat May 9 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures between 32 and 36 will result in frost formation. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...Until 8 AM CDT today. * IMPACTS...Sensitive outdoor plants may be killed if left unprotected from the cold. Bring your pets indoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Cover outdoor plants or bring them indoors. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
222 WWUS74 KTSA 091249 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 749 AM CDT Sat May 9 2020 ARZ001-002-010-011-OKZ054>058-061>063-068-069-091400- /O.EXP.KTSA.FR.Y.0002.000000T0000Z-200509T1300Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Rogers-Mayes-Delaware-Cherokee-Adair- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Claremore, Pryor, Grove, Jay, Tahlequah, and Stilwell 749 AM CDT Sat May 9 2020 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures will continue to rise with temperatures topping out in the mid 60s to lower 70s this afternoon. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this frost advisory went out at May 8, 2:13 PM CDT, 3 minutes earlier.
Area forecast discussion, May 8, 2:13 PM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
213 PM CDT Fri May 8 2020
.DISCUSSION...
The main items of note will be near record lows tonight and frost
potential, followed by record low max temp and rain potential on
Monday for parts of the area. Thunderstorm chances return Tuesday
night and will continue until further notice...
A strong cold front moved thru the region this morning, with high
pressure building into the region at the surface. Winds will back
off tonight as the center of the surface anticyclone settles over
the Ozarks early tomorrow morning. Clearing skies and light winds
will allow for optimal radiational cooling and overnight lows that
will be near record levels most places. Temps will get close
enough to freezing across portions of far northeast OK and
northwest AR to necessitate the issuance of a frost advisory.
Expect a dry and fairly uneventful weekend with below average
temps prevailing. A weak reinforcing front will help to keep
things cool, especially across the north, on Sunday.
Clouds and rain will spread mainly across areas along and north of
I-40 as we head into Monday. This will be forced by mid level warm
frontogenesis along the NW flow baroclinic zone. The clouds and
rain will keep temps cool for highs, and in fact so cool that some
locations across NE OK and NW AR may see record low max temps that
day. Went several degrees below NBM guidance and leaned toward NAM
and EC raw temps. The forcing remains in place going into Tuesday
morning, so expect cool and rainy conditions, especially north of
I-40. Things may taper off enough by Tuesday afternoon to allow
temps to modify a bit.
A warm front will lift north across the region Tuesday night into
Wednesday, with thunderstorm potential returning to the region.
Dryline storms out west Wednesday afternoon could affect parts of
the region Wednesday evening. Our best chance for storms will
probably hold off until Thursday night and Friday, when a sagging
front initiates a fairly unsettled stormy pattern over our area.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 41 68 47 66 / 0 0 0 0
FSM 43 68 46 73 / 0 0 0 0
MLC 42 68 46 70 / 0 0 0 0
BVO 36 67 42 64 / 0 0 0 0
FYV 34 64 42 66 / 0 0 0 0
BYV 37 64 44 64 / 0 0 0 0
MKO 40 67 45 68 / 0 0 0 0
MIO 36 65 43 63 / 0 0 0 0
F10 41 68 46 67 / 0 0 0 0
HHW 45 69 47 74 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Frost Advisory from 2 AM to 8 AM CDT Saturday for OKZ054>058-
061>063-068-069.
AR...Frost Advisory from 2 AM to 8 AM CDT Saturday for ARZ001-002-010-
011.
&&
LONG TERM....30Hazardous weather outlook, May 8, 10:54 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1054 AM CDT Fri May 8 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1054 AM CDT Fri May 8 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... A northerly wind of 15 to 20 with gusts to around 35 mph will continue this afternoon before diminishing this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...No Hazards. MONDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... After several days of cool, but settled weather conditions, rain and thunderstorm chances return by early next week. Several upper disturbances will traverse the region next week, resulting in daily chances for showers and isolated to scattered thunderstorms. Warmer temperatures are also expected by later next week, and may result in slightly better chances for severe weather by Thursday. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 8, 8:44 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT FRI MAY 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM TSTM WND DMG MCALESTER 34.93N 95.77W
05/08/2020 PITTSBURG OK BROADCAST MEDIA
SEVERAL PICS RELAYED VIA TWITTER OF TREE DAMAGE IN
MCALESTER. TIME ESTIMATED BY RADAR AND ASOS WIND GUST
MEASUREMENT AT KMLC.
&&
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:01 PM CDT | Special Weather Statement | TSA | Delaware | 29 min |
| May 7, 11:53 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| May 8, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 61 min |
| May 8, 2:49 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 56 min |
| May 8, 2:53 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 53 min |
| May 8, 3:22 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 8, 3:44 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| May 7, 7:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| May 7, 7:41 PM CDT | Special Weather Statement | TSA | Madison, Washington | 49 min |
| May 8, 3:32 AM CDT | Special Weather Statement | TSA | Sebastian | 58 min |
Nearby
Frost Advisories in Oklahoma, 2020Frost Advisories in Arkansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.